U.S. doctors online nowAsk doctors free
MD
A female asked:

Currently on lexapro (escitalopram) 20 mg for five days (tapering off) and now increasing my remeron to 30 mg from 15. i also take one 7.5 vicodin for mouth pain each day. am i at risk for serotonin syndrome?

2 doctor answers5 doctors weighed in
Dr. Heidi Fowler
Psychiatry 26 years experience
Here is the : Interesting thing about sertotinergic syndrome- although it usually occurs with high doses of medications that increase serotonin level, there are some people who develop it at relatively low doses after a brief period of treatment.
Dr. Alfredo Soto
Psychiatry 27 years experience
Generally, though, the doses listed should not lead to serotonin syndrome
Jun 16, 2013
Dr. Todd Magro
Psychiatry 14 years experience
Low risk: Serotonin syndrome is possible but not likely when Lexapro (escitalopram) and Remeron are combined. This is a frequently prescribed combination, but make your doctor aware of any physical symptoms you experience.
Last updated May 8, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.